Thyroid Disorders Community
Synthroid every other day?
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Synthroid every other day?

I have hypothyroid and am prescribed synthroid every day. Here's the thing, after about 14 days I "tip over" into what feels like (has symptoms of) hyperthyroidism (My doctor said I had a toxic level of medication in my system the last time this happened.). At that point I go off the meds for about 10 days to clear my system and start over. My doctor told me I metabolize "weird". He suggested alternating 25 and 50 every other day, but after 14 days...BOOM. I'm "tipped over" again and I am suffering. Has anyone ever heard of taking the medicine every other day? I really have to find the right balance soon, I can't keep going like this. My doctor said I just have to find the right balance, but he's not sure what it is. I want to do what is healthy and safe, has anyone any suggestions? Thank you!
Related Discussions
7 Comments Post a Comment
Blank
519035 tn?1348279373
yes that is very common when trying to find your optimal dose. What do you mean tipped over? What exactly are your symptoms, Tsh level, t4 free and t3 free ??? Those are valuable in helping you.
Blank
Avatar f tn
I don't actually know my levels, my doctor doesn't tell me. I do know that he doesn't consider my problem to be a bad one. My symptoms are: a feeling in my upper chest of rushing adrenaline that is so bad that I think I will faint or have a heart attack, shakiness, sweating, head spinning and also really dry skin. It's all tied to the feeling of rushing adrenaline. From what I've read it's what hyperthyroidism feels like, so I say I've tipped over into hyper from hypo because that's what it feels like. My doctor said something about metabolizing the medicine "weird" and accumulating too much in my system. (He's right, I've had trouble all my life because I do metabolize medicines strangely. He's not the first doctor to be confused by me.) If you can give me any advice on this I would be so grateful, so appreciative. Thank you!
Blank
369861 tn?1306279286
You may ask your doctor for a copy of your labs.  I ask for a copy every single time.
The systems that you are describing sounds more hyper.  Why doesn;t he put you on 37.5 or let you take 5 days on 25mg and 2 days of 50 mg.

I was going throught the same thing as you.  Right now I take 5 days of 100 and 2 days of 112 and my TSH is now 1.42.

T
Blank
Avatar f tn
Is the alternating working for you? I like your suggestion, I'm going to tell my doctor about it. Last time I saw him he said my levels were a little low on the 50 every day but within acceptable margins. I think he doesn't want me too low, but I can't live with what the docs think is normal. I had to go to the hospital the first time I "tipped over" from hypo to hyper and the test showed my thyroid level as completely normal when in fact I was in severe hyperthyroid at the time. When my thyroid is low I feel great! It really makes me question whether to take the medicine or not. Any advice would be so helpful!
Blank
213044 tn?1236531060
Have you had your adrenals checked out?

If you have poor adrenal function it will affect thyroid function. Treating the thyroid before treating the adrenal issue will cause problems.

IF you have an adrenal problem, it must be addressed before or in conjunction with your thyroid problem, prefferably before.

Just a thought.
Blank
Avatar m tn
I have the same issues been to er, I am going to start every other day this w eek at half the dose of .25. I went off for months because I got so bad.
Blank
Avatar m tn
We'd be happy to try and help assess your condition it you will tell us more.  How long were you on the 250 mcg of T4 (I assume)?  What were the symptoms that caused you to go off the med?  What symptoms did you have when off the med.  Please post your thyroid related test results and reference ranges shown on the lab report.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
Top Thyroid Answerers
Avatar m tn
Blank
gimel
MI
649848 tn?1424570775
Blank
Barb135
FL
Avatar m tn
Blank
flyingfool
WI
Avatar f tn
Blank
goolarra
Sisters, OR
1756321 tn?1377771734
Blank
Red_Star
Queensland, Australia
1204245 tn?1356904325
Blank
898_1
Long Beach